# SDR 16301

- Difficulty date: January 4, 2008
- Submitted: February 5, 2008
- Operation: Air carrier
- Aircraft: N163SL
- Make and model: Piagio P180
- Aircraft serial: 1131
- Aircraft time: 633 hours, 463 cycles
- Engine: Pwa PT6A66
- Propeller: Hartzl HCE5N3
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Breather Tube
- Part number: 80K347597801
- Condition: Kinked
- Location: Zone 400
- Part time: 633 hours, 633 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AT FL280, CREW CALLED INTO  OPERATIONS CONTROL CENTER TO ADVISE OF AN UNKNOWN ODOR IN THE AIRCRAFT, AND SLIGHT VISIBLE SMOKE.  THE CREW PULLED BACK ON THE THROTTLES AND THE SMOKE DISAPPATED.  THEY THEN POWERED BACK UP AND THE SMOKE WENT AWAY.  THE ODOR REMAINED AND AT THAT POINT, THE SIC CONTACED ATC TO DELCARE AN EMERGENCY FOR SMOKE IN THE COCKPIT.  THEY CHANGED THEIR FLIGHT DESTINATION TO ELM FROM CYYZ IN THE PROCESS.  THE PIC, NOT WANTING TO DOWN-GRADE THE EMERGENCY STATUS, GOT ON THE RADIOS AND ADVISED THAT ALL IS WELL AND THAT THE ROLLING OF EMERGENCY VEHICLES WAS NOT NECESSARY.  FOUND BREATHER TUBE KINKED.
